Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 73, NWS Chicago, IL

August 11, 2021DuPage County, Kane County, Will County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Aug 11, 2021, 9:25 AM CDT for DuPage County, Kane County, Will County, Illinois. It was in force for 65 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2021, 9:25 AM CDT (14:25 UTC)
Expired
Aug 11, 2021, 10:30 AM CDT
In force
65 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties DuPage County, IL, Kane County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 9:36 AM CDTTSTM WND GST 652 Nw Plainfield, ILFENCE PANEL BLOWN OVER.
Aug 11, 9:38 AM CDTTSTM WND DMG1 S Batavia, IL8 INCH DIAMETER TREE LIMBS AND POWER LINES DOWNED.
Aug 11, 9:38 AM CDTTSTM WND DMGBatavia, ILLARGE TREE LIMB DOWNED.
Aug 11, 9:43 AM CDTTSTM WND DMGGeneva, ILFENCE BLOWN DOWN.
Aug 11, 9:46 AM CDTTSTM WND DMG1 Sse Naperville, ILTREE DEBRIS ON ROAD CAUSED ROAD CLOSURE.
Aug 11, 9:47 AM CDTTSTM WND DMGWinfield, ILPART OF LARGE TREE SNAPPED AT BASE.
Aug 11, 9:54 AM CDTTSTM WND DMGNew Lenox, ILMULTIPLE TREES DOWNED IN NEW LENOX.
Aug 11, 9:55 AM CDTTSTM WND DMG1 Sse Lisle, ILSEVERAL LARGE TREE BRANCHES DOWNED ALONG MAPLE AVENUE IN DOWNERS GROVE.
Aug 11, 9:55 AM CDTTSTM WND DMG1 Sw Downers Grove, ILPART OF TREE SNAPPED OFF.
Aug 11, 10:34 AM CDTTSTM WND DMGPlainfield, ILTREE DOWNED ONTO FENCE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 8:52 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1930 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

431 
WUUS53 KLOT 111425
SVRLOT
ILC043-089-197-111530-
/O.NEW.KLOT.SV.W.0073.210811T1425Z-210811T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
925 AM CDT Wed Aug 11 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Will County in northeastern Illinois...
  Central Kane County in northeastern Illinois...
  DuPage County in northeastern Illinois...

* Until 1030 AM CDT.

* At 924 AM CDT, a severe thunderstorm was located near Yorkville,
  moving east at 55 mph.

  HAZARD...70 mph wind gusts. This storm has a history of producing 
           wind damage and power outages! 

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Aurora, Joliet, Naperville, Bolingbrook, Wheaton, Downers Grove,
  Elmhurst, Lombard, Bartlett, Carol Stream, Romeoville, Plainfield,
  Hanover Park, Addison, Glendale Heights, Elk Grove Village, St.
  Charles, Woodridge, Glen Ellyn and West Chicago.

Including the following interstates...
 I-55 between mile markers 235 and 276.
 I-80 between mile markers 123 and 142.
 I-88 between mile markers 102 and 107, and between mile markers 121
and 140.
 I-290 between mile markers 5 and 15.
 I-355 between mile markers 1 and 7, and between mile markers 11 and
30.

This includes...  Argonne National Laboratory, University of St.
Francis, Benedictine University, Channahon State Park, Chicagoland
Speedway...Route 66 Raceway, College of DuPage, DuPage County
Fairgrounds, Fermilab, Joliet Junior College, Joliet Slammers
Baseball, Kane County Cougars Ballpark, Lewis University, Morton
Arboretum, Wheaton College, and North Central College.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4199 8792 4172 8791 4169 8796 4169 8803
      4164 8803 4164 8792 4130 8789 4127 8825
      4183 8826 4184 8860 4193 8860 4197 8855
TIME...MOT...LOC 1424Z 259DEG 48KT 4160 8842 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Borchardt
4 follow-up statements
900 
WWUS53 KLOT 111431
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
931 AM CDT Wed Aug 11 2021

ILC043-089-197-111530-
/O.CON.KLOT.SV.W.0073.000000T0000Z-210811T1530Z/
Will IL-Kane IL-DuPage IL-
931 AM CDT Wed Aug 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WILL...CENTRAL KANE AND DUPAGE COUNTIES...

At 931 AM CDT, a severe thunderstorm was located near Plainfield,
moving east at 55 mph.

HAZARD...70 mph wind gusts. A 64 mph wind gust was measured in Sugar 
         Grove with these storms! 

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Aurora, Joliet, Naperville, Bolingbrook, Wheaton, Downers Grove,
Elmhurst, Lombard, Bartlett, Carol Stream, Romeoville, Plainfield,
Hanover Park, Addison, Glendale Heights, Elk Grove Village, St.
Charles, Woodridge, Glen Ellyn and West Chicago.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4199 8792 4172 8791 4169 8796 4169 8803
      4164 8803 4164 8792 4130 8789 4127 8825
      4183 8826 4184 8860 4193 8860 4197 8855
TIME...MOT...LOC 1431Z 259DEG 48KT 4162 8830 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

Borchardt
192 
WWUS53 KLOT 111454
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
954 AM CDT Wed Aug 11 2021

ILC043-089-197-111530-
/O.CON.KLOT.SV.W.0073.000000T0000Z-210811T1530Z/
Will IL-Kane IL-DuPage IL-
954 AM CDT Wed Aug 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WILL...CENTRAL KANE AND DUPAGE COUNTIES...

At 954 AM CDT, a severe thunderstorm was located near Palos Hills,
moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Aurora, Joliet, Naperville, Bolingbrook, Wheaton, Downers Grove,
Elmhurst, Lombard, Bartlett, Carol Stream, Romeoville, Plainfield,
Hanover Park, Addison, Glendale Heights, Elk Grove Village, St.
Charles, Woodridge, Glen Ellyn and West Chicago.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4199 8792 4172 8791 4169 8796 4169 8803
      4164 8803 4164 8792 4130 8789 4127 8825
      4183 8826 4184 8860 4193 8860 4197 8855
TIME...MOT...LOC 1454Z 259DEG 48KT 4168 8789 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Borchardt
943 
WWUS53 KLOT 111518 RRA
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
1018 AM CDT Wed Aug 11 2021

ILC043-089-197-111530-
/O.CON.KLOT.SV.W.0073.000000T0000Z-210811T1530Z/
Will IL-Kane IL-DuPage IL-
1018 AM CDT Wed Aug 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR WILL...CENTRAL KANE AND DUPAGE COUNTIES...

At 1018 AM CDT, a severe thunderstorm was located near Whiting, or
near South Shore, moving east at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Aurora, Joliet, Naperville, Bolingbrook, Wheaton, Downers Grove,
Elmhurst, Lombard, Bartlett, Carol Stream, Romeoville, Plainfield,
Hanover Park, Addison, Glendale Heights, Elk Grove Village, St.
Charles, Woodridge, Glen Ellyn and West Chicago.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4199 8792 4172 8791 4169 8796 4169 8803
      4164 8803 4164 8792 4130 8789 4127 8825
      4183 8826 4184 8860 4193 8860 4197 8855
TIME...MOT...LOC 1518Z 259DEG 48KT 4174 8746 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Borchardt
351 
WWUS53 KLOT 111531
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
1031 AM CDT Wed Aug 11 2021

ILC043-089-197-111540-
/O.EXP.KLOT.SV.W.0073.000000T0000Z-210811T1530Z/
Will IL-Kane IL-DuPage IL-
1031 AM CDT Wed Aug 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR WILL...CENTRAL KANE AND DUPAGE
COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
northeastern Illinois.

LAT...LON 4199 8792 4172 8791 4169 8796 4169 8803
      4164 8803 4164 8792 4130 8789 4127 8825
      4183 8826 4184 8860 4193 8860 4197 8855
TIME...MOT...LOC 1530Z 259DEG 48KT 4177 8726 

$$

Borchardt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:13 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 11, 7:13 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
713 AM CDT Wed Aug 11 2021

.UPDATE...
713 AM CDT

Made some quick updates this morning to increase pops across
central/south cwa with approaching convective cluster over west
central IL, and to boost winds and gusts later this morning and
this afternoon.

MCV mentioned in earlier discussion had initiated thunderstorms
across northern MO over the last couple of hours, with upscale
growth trends continuing at this hour. This should continue to
track east into our forecast area over the next couple of hours,
with the main focus expected to be south of the I-88 corridor.

Latest high-res guidance soundings continue to indicate breezy
southwest synoptic winds, increasing confidence in gusts above 30
mph likely at times this afternoon. Issued a small craft advisory
for this afternoon/evening for our Lake Michigan nearshore waters.

Ratzer

&&

.SHORT TERM...
353 AM CDT

Through Thursday...

Forecast concerns through the short term continue to be focused on
thunderstorm timing/coverage, and a continuation of very warm/humid
conditions with dangerously high heat indices during the midday and
afternoon peak heating hours. The threat of severe weather continues
as well, with isolated strong cells especially south of I-80 this
morning and then area-wide with another linear MCS possible late
this afternoon/evening. No changes to going heat advisory.

MCS which moved through the forecast area Tuesday evening has moved
well off to the east of the area this morning. However isolated to
widely-scattered convection has developed over parts of the cwa,
where a broad southwesterly 30-35 kt low level jet was producing
ascent above the old outflow boundary/low level cool pool from last
evenings storms. Latest CAM guidance suggests these relatively low
coverage storms may fester through sunrise, and although elevated, a
few may be strong to marginally severe (primarily a large hail
threat) due to 2500-3000 J/kg MUCAPE and 35 kt effective shear. Once
this activity moves out this morning, forecast soundings indicate
we'll be generally capped through the midday and early afternoon
hours. Very latest 06Z 3 km NAM-Nest and 07Z HRRR are indicating
some isolated thunder potential midday/early afternoon on what looks
to be an MCV from earlier convection over northern KS, though
sounding profiles look fairly un-supportive and have pretty low
confidence in that scenario. Greater potential for organized
convection looks to be very late this afternoon and this evening,
as thunderstorms initiate across northeast IA/southwest WI ahead of
a slow-moving cold front. Late afternoon forecast sounding profiles
depict 3000+ J/kg MLCAPE and 25-30 kts of effective shear should
once again support a severe weather threat, with damaging winds the
primary concern with the potential for upscale growth into a linear
MCS as it tracks east-southeast across the area this evening.
Depending on how strong the cold pool is, storms may push south of
the cwa late tonight, or may linger at least in scattered fashion
south of I-80. Some locally heavy rain potential can also be
expected with these storms given our very warm/moist air mass.

A cold front trailing these storms looks to sag into far northern IL
overnight, though model wind fields suggest it becomes rather
diffuse and stalls across our northern cwa. Another short wave
transiting the upper Midwest/northern Lakes region Thursday should
help nudge the front farther south-southeast eventually late in the
day and Thursday night. Forecast soundings again look pretty capped
ahead of the front Thursday, though low level convergent forcing
along the frontal boundary may be able to force some convective
development during the afternoon. CAM guidance is not too excited
about this from a forecast radar reflectivity aspect, though would
expect some threat of storms given the low level convergence and
still an ample CAPE reservoir in our warm/humid air mass south of
the cold front.

As for the heat, last nights MCS had mixed down somewhat lower dew
points across especially northern parts of the forecast area.
Southwest flow should mix muggy dew points back into the region
today however (southwest winds may become fairly gusty this
afternoon with gusts 25-30 mph possible). 925 mb temps are perhaps
just a bit cooler today than yesterday, though should still support
air temps around 90. Afternoon heat index values should again easily
reach the 105 degree range, and therefore plan no changes to going
heat advisory.

Ratzer

&&

.LONG TERM...
235 AM CDT

Thursday night through Tuesday...

Convection may be ongoing early Thursday evening along a cold
front as it tracks southeast across the forecast area. The pre-
frontal environment will likely be more capped on Thursday
compared to today, owing to some minor drying behind this
evening's potential convection. However, a highly unstable
environment conditional upon breaking the cap along with modest
deep-layer shear combined with associated high DCAPE values
supports primarily a locally damaging wind threat with any
convection in the evening. The front will dictate the exact
placement of any convection, but the focus after sunset Thursday
will be near and southeast of I-55.

The cold front will likely clear the area to the southeast by
late Friday morning, ushering in a period of cooler, less humid,
and precipitation-free conditions for the weekend into early next
week as high pressure builds into the region.

Kluber

&&

.AVIATION...
For the 12Z TAFs...

Concerns through this period include:
- Possible convection nearing the Chicago metro late this morning
- Gusty southwest winds this afternoon
- Severe convection with strong winds early/mid-evening

A cluster of convection has quickly developed this morning across
southeast Iowa on a weak mid-level disturbance. This activity is
expected to continue ENE toward northeast Illinois and northwest
Indiana. Confidence continues to increase that TS will at least
near ORD/MDW to the south and west, with potential direct impacts
to the terminals by around 16Z. An increase in TAF wording to
TEMPO TS may soon be needed if trends continue to show upscale
growth of the current convection.

SSW/SW winds are expected to gust to around 25 knots through mid-
afternoon before mixing heights grow deep enough to tap into a
developing 40 knot low-level wind max late this afternoon. Gusts
in excess of 30 knots and possibly to 30 knots are expected late
afternoon into early evening.

A line of severe convection is expected to develop across eastern
Iowa into southern Wisconsin mid afternoon and track southeast
across northern Illinois early to mid-evening (00-03Z for the
Chicago metro terminals). Gusts of 40 knots are likely with
locally higher gusts to 50+ knots within this line.

The line of convection should quickly clear the area to the
southeast by late evening, leading to VFR conditions through the
remainder of the period.

Kluber

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ019-ILZ020-ILZ021-ILZ023-ILZ032-ILZ033-
     ILZ039-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-ILZ108...noon
     Wednesday to 7 PM Wednesday.

IN...Heat Advisory...INZ001-INZ002-INZ010-INZ011-INZ019...noon
     Wednesday to 7 PM Wednesday.

LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...1 PM Wednesday to 10 PM Wednesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Aug 11, 4:49 AM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
449 AM CDT Wed Aug 11 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-121000-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
449 AM CDT Wed Aug 11 2021 /549 AM EDT Wed Aug 11 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited Tornado risk.
     Limited hail risk...up to quarter size.
     Elevated damaging wind risk...up to 70 mph.
  Limited Flooding Risk.
  Elevated Excessive Heat Risk.

DISCUSSION...

Isolated to widely scattered thunderstorms early this morning
may be capable of producing some small hail.

Strong to severe thunderstorms will again be possible late
this afternoon and more likely this evening, with the primary
threat expected to be damaging winds, though isolated large
hail and a brief tornado are also possible. Locally heavy
rainfall will also be possible with these storms.

Afternoon heat index values will again reach dangerously warm
levels around 105 degrees.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Severe Thunderstorm Risk.
  Limited Flooding Risk.
  Elevated Excessive Heat Risk.
Friday...
  Limited Thunderstorm Risk.
Tuesday...
  Limited Thunderstorm Risk.

DISCUSSION:

Scattered thunderstorms are possible Thursday afternoon and
night. A few of these could be severe. Scattered storms will
also be possible south of I-80 on Friday.

.SPOTTER INFORMATION STATEMENT...

  Spotters may be needed this evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the NE at 25 mph this morning, and to the SE
  at 35 mph this evening.

LMZ740>745-121000-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
449 AM CDT Wed Aug 11 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited Waterspout Risk.
     Limited hail risk...up to quarter size.
     Elevated thunderstorm wind gust risk...up to 60 knots.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Severe Thunderstorm Risk.
Friday...
  Limited Thunderstorm Risk.

Ratzer

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, Aug 11, 3:45 AM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
345 AM CDT Wed Aug 11 2021

INZ001-002-110930-
Porter IN-Lake IN-
345 AM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of southwestern Porter
and southeastern Lake Counties through 430 AM CDT...

At 345 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lowell, moving northeast at 20 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Portage, Merrillville, Hobart, Crown Point, Lowell, Hebron, Lakes of
the Four Seasons, Winfield, Lake Dalecarlia, Wheeler and Boone Grove.

Including the following interstate...
 Indiana I-65 between mile markers 237 and 249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4128 8711 4128 8714 4126 8719 4122 8736
      4131 8745 4156 8718 4130 8705
TIME...MOT...LOC 0845Z 237DEG 19KT 4131 8734

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Kluber
Special weather statement, Aug 11, 4:06 AM CDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
406 AM CDT Wed Aug 11 2021

INZ001-002-011-110945-
Porter IN-Jasper IN-Lake IN-
406 AM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of southern Porter,
east central Lake and north central Jasper Counties through 445 AM
CDT...

At 405 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hebron, moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Valparaiso, Hebron, Lakes of the Four Seasons, Winfield, Kouts, Boone
Grove and Malden.

Including the following interstate...
 Indiana I-90 between mile markers 35 and 37.

This includes...  Valparaiso University and Porter County
Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4123 8718 4138 8728 4160 8693 4127 8693
TIME...MOT...LOC 0905Z 241DEG 24KT 4133 8712

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

RATZER
Local storm report, Aug 11, 4:43 AM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
443 AM CDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 AM     TSTM WND GST     4 ESE VALPARAISO        41.45N 87.00W
08/11/2021  M52 MPH          PORTER             IN   ASOS

            ASOS STATION KVPZ VALPARAISO AIRPORT.

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:03 PM CDTSpecial Marine WarningLOT117 min
Aug 10, 7:11 PM CDTSevere Thunderstorm WarningLOTWill49 min
Aug 10, 7:13 PM CDTSevere Thunderstorm WarningLOTDeKalb, LaSalle47 min
Aug 10, 9:22 PM CDTSpecial Weather StatementLOTKankakee53 min
Aug 11, 6:39 AM CDTSmall Craft AdvisoryLOT15 hr
Aug 11, 8:25 AM CDTSevere Thunderstorm WarningLOTLee50 min
Aug 11, 8:41 AM CDTSevere Thunderstorm Warning Considerable damage threatLOTDeKalb, LaSalle, Lee49 min
Aug 11, 9:05 AM CDTSevere Thunderstorm Warning Considerable damage threatLOTGrundy, Kane, Kendall40 min
Aug 11, 9:35 AM CDTSevere Thunderstorm WarningLOTBoone, DeKalb, Ogle, Winnebago42 min
Aug 11, 9:40 AM CDTSevere Thunderstorm Warning Considerable damage threatLOTCook, Will65 min
Aug 11, 9:46 AM CDTSevere Thunderstorm WarningLOTKane, Lake, McHenry59 min
Aug 11, 9:47 AM CDTSpecial Marine WarningLOT118 min
Aug 11, 9:50 AM CDTSevere Thunderstorm Warning Considerable damage threatLOTGrundy, Kane, Kendall40 min
Aug 11, 10:24 AM CDTSpecial Weather StatementLOTIroquois, Kankakee66 min
Aug 11, 12:06 PM CDTSpecial Marine WarningLOT54 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.